MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UTLMY-701J-RSC-ABRM-HC-FST-RD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Catalog number: c-utlmy-701j-rsc-abrm-hc-fst-rd.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter (cvc) hub was found cracked.The patient underwent an additional procedure to replace the line.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Without the complaint device, a device failure analysis was unable to be performed.No photos were provided.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use (ifu), manufacturing instructions, and quality control data.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no notable gaps in production or processing controls were noted.The device history record for the device, subassemblies, components and raw materials was reviewed.There were no non-conformances identified.A search of complaint records determined that there were no other complaints reported for lot number 7390180.There have been no complaints associated with any of the subassemblies, components, or raw material lots used in the manufacture of this device.The instructions for use (ifu) c_t_ctulmabrm_rev7 [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] states device description, intended use, contraindications, warnings, precautions, suggested catheter maintenance, instructions for use, and how supplied.It specifically states: do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.How supplied.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A supplier evaluation was performed.According to the supplier investigation: the location of the crack was not provided, but is assumed along the weld line like other cracked hub reports.The weld line of the hub is the hub's weakest feature.If the male luer fitting is over engaged in the female luer taper of the hub, the weld line can be prone to cracking due to excessive force.Reviewed the manufacturing logs of hub lots, no anomalies were noted in the manufacturing process; parameters were within validated manufacturing specifications.No evidence exists to assume parts do not meet specification.Inspections performed during manufacturing yielded no parts out of specification.No non-conforming product has been identified in-house or in the field based on this investigation.Per the supplier, the hub fractured because the hub's weld line strength was exceeded by forces exerted from over engagement of male luer fitting.Measures have been initiated to investigate this failure mode.The cause of the reported cracked hub as not been established.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8293735
Report Number1820334-2018-02742
Device Sequence Number1501230
Product Code FOZ
UDI-Device Identifier00827002478336
UDI-Public(01)00827002478336(17)190401(10)7390180
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Catalogue NumberC-UTLMY-701J-RSC-ABRM-HC-FST-RD
Device Lot Number7390180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;